Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2014, 4:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 8, 2014, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:13 PM EDT | TSTM WND DMG | 2 Sse Florence Marina S, GA | SEVERAL TREES WERE BLOWN DOWN ONTO STATE HIGHWAY 39 IN WESTERN STEWART COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS52 KFFC 082004
SVRFFC
GAC259-082030-
/O.NEW.KFFC.SV.W.0103.140608T2004Z-140608T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN STEWART COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE
MARINA STATE PARK...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OMAHA
AND SANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3197 8497 3197 8504 3200 8507 3201 8506
3209 8506 3213 8507 3216 8503 3218 8494
3195 8490 3195 8497
TIME...MOT...LOC 2005Z 258DEG 15KT 3205 8509
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SUN JUN 8 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... IN THE WAKE OF THE SHORTWAVE THAT PUSHED THROUGH AND BROUGHT ALL THE CONVECTION TO THE AREA OVERNIGHT AND EARLY THIS MORNING...WEAK RIDGING HAS BUILT IN ALOFT AGAIN WITH SLIGHTLY DRIER DEWPOINTS FILTERING IN ESPECIALLY ACROSS NORTH GEORGIA. THIS TREND WILL CONTINUE WITH WEAK LAGGING FRONT PUSHING INTO THE AREA THIS AFTERNOON AND EVENING. CONVECTION IS ONCE AGAIN SLOW TO FIRE THIS AFTERNOON BUT EXPECT THAT IT WILL START PICKING UP SHORTLY... ESPECIALLY ACROSS SOUTHERN AND WESTERN ZONES WHERE INSTABILITY IS HIGHER AND INFLUENCE OF THE FRONT WILL BE FELT A LITTLE BETTER. ANOTHER ROUND OF CONVECTION CURRENTLY FIRING ACROSS THE LOWER MISSISSIPPI VALLEY SHOULD WEAKEN TONIGHT BUT THE REMNANTS WILL LIKELY PUSH INTO NORTH GEORGIA LATE OVERNIGHT AND EARLY MONDAY...SO HAVE INCREASED POPS ACROSS NORTHERN ZONES ACCORDINGLY. UPPER RIDGE PUSHES A LITTLE FURTHER EAST PLACING THE SOUTHEAST AND TENNESSEE VALLEY INTO SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER...STRONGER... SYSTEM DEVELOPING IN THE PLAINS MONDAY NIGHT. LOWS TONIGHT ESPECIALLY IN NORTH GEORGIA...BEHIND THE FRONT BUT AHEAD OF REMNANT CONVECTION THAT SHOULD PUSH IN CLOSER TO SUNRISE... WILL BE QUITE A BIT COOLER THAN THE PAST FEW NIGHTS. THE REST OF THE AREA SHOULD SEE SIMILAR TEMPS TO LAST NIGHT /THOUGH TEMPS DID GET COOLER THAN FORECAST LAST NIGHT/...BUT GENERALLY FAIRLY CLOSE TO SEASONAL AVERAGES EXCEPT AGAIN UP IN NORTHERN ZONES. TDP .LONG TERM /TUESDAY THROUGH SUNDAY/... FOR NOW...WEDNESDAY LOOKS LIKE THE BEST DAY FOR CONVECTION AS A STRONG SHORTWAVE MOVES ACROSS THE CWFA AHEAD OF AN APPROACHING 500MB TROUGH. ATMOS SHOULD BE SOMEWHAT UNSTABLE AT THE SURFACE...SO THE COOLER TEMPERATURES ALOFT WILL HELP SUSTAIN CONVECTION. HOWEVER...SINCE THE MODELS TYPICALLY HAVE TROUBLE RESOLVING SHORTWAVE ENERGY THIS FAR OUT...THE TIMING WILL BE HARD TO NAIL DOWN. HAVE RAISED POPS ACROSS THE ENTIRE CWFA TO LIKELY. THE TROUGH BEGINS TO SHIFT OFFSHORE LATER THURSDAY INTO FRIDAY. SYNOPTIC MODELS ARE PROGGING A LEE TROUGH TO DEVELOP ACROSS NE/E GA FOR THE REMAINDER OF THE WEEK. THIS FEATURE COULD HELP TO INITIATE/FOCUS PRECIP. && AVIATION... 18Z UPDATE... VFR THIS AFTERNOON WITH SCT-BKN CU 4-5KFT EXPECTED. ISOLATED TSRA STILL POSSIBLE ESPECIALLY FOR SOUTHERN TAFS BUT REMOVED TEMPO FROM NORTHERN TAFS...NOT ENOUGH CONFIDENCE. SHOULD BE MAINLY VFR TONIGHT WITH ANOTHER ROUND OF TSRA ON MONDAY...POSSIBLY MORE NORTH WITH INFLUENCE OFF UPPER SYSTEM. WINDS GENERALLY W THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON OCCURRENCE OF CONVECTION...LOW ON IMPACTS TO ATL. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 89 69 92 / 20 30 20 40 ATLANTA 70 87 71 88 / 20 30 20 40 BLAIRSVILLE 58 81 63 84 / 20 30 30 40 CARTERSVILLE 65 85 68 88 / 20 30 20 40 COLUMBUS 72 91 72 89 / 30 30 20 30 GAINESVILLE 67 85 69 88 / 20 30 20 40 MACON 70 92 70 92 / 30 30 10 30 ROME 65 85 68 87 / 20 40 30 40 PEACHTREE CITY 67 88 67 88 / 30 30 20 40 VIDALIA 72 92 74 94 / 40 30 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....NLISTEMAA AVIATION...TDP
Hazardous weather outlook, Jun 8, 3:33 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT SUN JUN 8 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 333 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF GEORGIA THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THERE IS ALSO SOME POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MAINLY SOUTH. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. AN APPROACHING UPPER LEVEL LOW PRESSURE TROUGH WILL HELP ENHANCE THUNDERSTORM DEVELOPMENT ACROSS THE AREA WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 8, 2:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT SUN JUN 8 2014 GAZ090-091-102-103-081930- 259 PM EDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER... STEWART...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 330 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANTA...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER... STEWART...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RENFROE...MANTA AND ZELLOBEE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3233 8458 3220 8457 3223 8478 3228 8479 TIME...MOT...LOC 1900Z 266DEG 17KT 3226 8474
Special weather statement, Jun 8, 3:29 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SUN JUN 8 2014 GAZ090-091-082000- 329 PM EDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MARION AND CHATTAHOOCHEE COUNTIES UNTIL 400 PM EDT... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ZELLOBEE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MARION AND CHATTAHOOCHEE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ZELLOBEE. && LAT...LON 3239 8458 3227 8463 3236 8476 3241 8473 TIME...MOT...LOC 1929Z 297DEG 12KT 3237 8472
Special weather statement, Jun 8, 3:57 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT SUN JUN 8 2014 GAZ090>092-102>104-082030- 357 PM EDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER... SUMTER...STEWART...SCHLEY...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 430 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER DOYLE AND OVER EASTERN CHATTAHOOCHEE COUNTY...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WEBSTER...SUMTER...STEWART...SCHLEY...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SEMINOLE...CHURCH HILL...DRANEVILLE...PUTNAM... DOYLE...ZELLOBEE...BRANTLEY...BUENA VISTA...WALLS CROSSING... CONCORD...ELLAVILLE AND MURRAYS CROSSROADS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3237 8426 3217 8425 3216 8473 3238 8474 TIME...MOT...LOC 1957Z 266DEG 19KT 3227 8442
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:18 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 57 min |
| Jun 8, 12:07 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon, Haralson, Polk, Walker and 1 more | 38 min |
| Jun 8, 12:38 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Cobb, Douglas, Floyd, Gilmer and 7 more | 52 min |
| Jun 8, 1:22 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Cherokee, Clayton, Cobb, Coweta and 14 more | 53 min |
| Jun 8, 1:50 AM EDT | Special Weather Statement | FFC | Harris, Troup | 40 min |
| Jun 8, 2:11 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 8 more | 49 min |
| Jun 8, 2:48 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Webster | 42 min |
| Jun 8, 3:00 AM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Monroe, Morgan and 7 more | 45 min |
| Jun 8, 3:04 AM EDT | Special Weather Statement | FFC | Banks, Hall, Towns, White | 41 min |
| Jun 8, 3:18 AM EDT | Special Weather Statement | FFC | Dooly, Schley, Sumter | 57 min |
| Jun 8, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Monroe, Peach, Upson | 50 min |
| Jun 8, 4:01 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Peach, Sumter | 44 min |
| Jun 8, 4:17 AM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Jones, Twiggs, Wilkinson | 43 min |
| Jun 8, 4:28 AM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wilcox | 47 min |
| Jun 8, 4:31 AM EDT | Special Weather Statement | FFC | Wilkes | 44 min |
| Jun 8, 4:59 AM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Glascock, Jefferson, Johnson, Laurens and 6 more | 61 min |
| Jun 8, 5:22 AM EDT | Special Weather Statement | FFC | Wilkes | 38 min |
| Jun 8, 2:59 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jun 8, 3:29 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jun 8, 3:57 PM EDT | Special Weather Statement | FFC | Marion, Schley | 33 min |
| Jun 8, 4:29 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 8, 4:42 PM EDT | Special Weather Statement | FFC | Webster | 33 min |
| Jun 8, 4:52 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jun 8, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 34 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 47 min |
| Jun 8, 5:31 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jun 8, 5:49 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| Jun 8, 5:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jun 8, 6:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 8, 6:18 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 27 min |
| Jun 8, 6:27 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
| Jun 8, 6:39 PM EDT | Special Weather Statement | FFC | Peach | 36 min |
| Jun 8, 6:50 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Monroe | 25 min |
| Jun 8, 7:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jun 8, 7:31 PM EDT | Special Weather Statement | FFC | Taylor | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.